MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 08N53-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer called to report a diluent leak on their alinity m system.Customer loaded a new diluent bottle in the morning and it started leaking out of the bottom of the analyzer under the solutions drawer (outside of the footprint).Customer then performed a shutdown and startup and has since been getting system solution (diluent) transfer errors.Leakage occurred right when the transfer should have happened; the diluent seemed to be going straight from the bottle to the floor.Customer cleaned the floor wearing protective gear at all times.No accident or injury occurred.Customer was not able to provide pictures as they had cleaned the leakage prior to calling the ticket in.The customer stated that the volume of leaked liquid was large; leak was substantial on the bottom inside the instrument, but also leaked outside the footprint of the instrument onto the walkway where they had to use tissues to soak it up.Field service engineer visit confirmed that the float sensor failed.Float sensor was replaced per the service manual and was confirmed to be reading correctly.There was no patient involved as the leak was identified by the alinity m system user.
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the alinity m system, list 08n53-002, which is also us fda approved.
 
Additional Manufacturer Narrative
Investigation into this complaint included service history review, quality data review and a complaint history review.The results of the investigation are summarized as follows: service history review: the service history review found one (1) prior service record related to the issue under investigation.Review also indicates that on june 18, 2025, prior to the leak event, technical service bulletin (tsb) 640-079 - alinity m instrument floor liner installation was implemented on alinity m system sn (b)(6).The alinity m system liner, pn 56-270087, was installed underneath the alinity m system and designed to mitigate the occurrences of leaks that spread beyond the instrument footprint.Implementation of tsb 640-079 and the liner installation do not prevent occurrences of leaks that spread outside the instrument footprint; however, as a mitigation, reduction in leaks beyond the instrument footprint is expected.Quality data review: nonconformance (nc)/corrective action preventive action (capa) search a search of nc/capa records was performed for instances related to a leak due to a faulty diluent reservoir sensor, pn 56-190088-02, on an alinity m system, ln 08n53-02, as documented in the complaint ticket under review in this investigation.The query did not find any quality record (qr) related to a leak due to a faulty diluent reservoir sensor, on the alinity m system, ln 08n53-02.Complaint history review a complaint search was performed to identify past complaint tickets for instances related to a leak due to faulty diluent reservoir sensor, pn 56-190088-02, on an alinity m system, ln 08n53-02.Additionally, complaint trending was reviewed.An adverse trend was not identified for the alinity m system (base list number 08n53), which includes the reservoir sensor, single tube, pn 56-190088-02.A review of spare part trending was also performed.No unexplained shift in quality data was identified.Based on the results of the investigation, a product deficiency was not identified for the alinity m system, ln 08n53-02 or reservoir sensor, single tube, pn 56-190088-02.

Brand Name
ALINITY M SYSTEM
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key24284397
Report Number3005248192-2026-00016
Device Sequence Number8569632
Product Code OOI
UDI-Device Identifier00884999048034
UDI-Public(01)00884999048034(11)210228(240)08N53-002
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P190025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08N53-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown